Lantis and Symlin does not work on me

By 808Kenpo Latest Reply 2010-01-25 23:13:45 -0600
Started 2010-01-24 23:20:55 -0600

HI recently got put on Lantis (20mg) and Symlin (120mg) and for the past 3 days my sugar does not go down 220 befor meal and 280 - 310 after meal. Doctor said try it for 5 days. Just wating for the 5 days are up. Sugar out of control. My pills worked better than insulin. Anyone had this problem and had any light at the end of this?

I guess my body is messed up.

4 replies

Zimoss 2010-01-25 23:13:45 -0600 Report

starting insulin isn't always an instant fix…there are times that your dosage may need to be adjusted to lower your blood sugar levels… it really just depends on how insulin resistant you are and how your body reacts to the insulin.

My parents need to take only about 20-40 units of insulin while I need well over 200 units a lot of the time. So don't worry your doctor is probably just easing you onto a larger dose. Besides if you are normally running a higher blood sugar (like over 250) if you suddenly started taking enough insulin to drop it to 100 or less you would feel miserable…so slow is better.

good luck

kdroberts 2010-01-25 06:08:24 -0600 Report

What are you eating? Lantus won't help much for meals and symlin may or may not help depending on where your problems lie. What pills were you on and why did your doctor switch you?

808Kenpo 2010-01-25 19:32:25 -0600 Report


I was on glueburide, januvia, starlix and glyset. These pills seemed to work better than the needles. I recently took a blood test and doctor said my reading was out of wack. So he decided to switch me to needles.

Sad thing was, I was not really watching very well what I eat.

But overall, lantis and symlin suppose to bring my sugar down, but I guess not.

I am thinking, this injection just keeps your sugar level steady, meaning, I think I would have to eat less sugar items for a awhile unilt I get it below 200. Just my thoughts.

Any suggestion anyone?

jayabee52 2010-01-24 23:42:03 -0600 Report

Howdy KenPo
I have no experience with Symlin, but I looked it up on WebMD. this from part of the 1st page:"To reduce the risk of nausea, your doctor may direct you to start at a low dose of pramlintide and gradually increase the dose. "

So your doc may have started you on a lower dose, which would account for your BGs being out of control. Let your doc know about your high BGs and ask him to adjust your dosages.

You can check out the rest of the article here:

Good luck ~James~

PS: Most EVERYBODY's body here is messed up. We are here getting support and info about how to cope with our messed up bodies, and all that comes with it — welcome to DC!

Next Discussion: muscle growth and pains »